Cutaneous Reaction to Drugs Used for Erectile Dysfunction: Case Report and Review of the Literature Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • BACKGROUND: In the past 9 years, drugs for erectile dysfunction (ED) have been increasingly prescribed for men with erectile difficulty. These drugs, phosphodiesterase 5 (PDE5) inhibitors, help men with ED obtain and sustain an erection, improving both sexual function and sexual performance satisfaction. However, these drugs contain side effects. OBJECTIVES: A 56-year-old man developed an erythematous, circle-shaped lesion on his penis. The lesion was recurrent, with evidence of desquamation. The aim was to determine the source of the recurrent lesion based on its morphology and the patient's verbal history. RESULTS: A clinical diagnosis of fixed drug eruption owing to use of the PDE5 inhibitor tadalafil (Cialis) was made. He was not rechallenged with the drug. However, he experienced a subsequent recurrence of the eruption on inadvertent rechallenge. CONCLUSIONS: We believe this case to be the first report of this type of reaction owing to tadalafil. Therefore, fixed drug eruption is a newly observable side effect of this drug.

publication date

  • May 2006